Jump to content

Effexor For Hyperadrenergic Pots


momdi
 Share

Recommended Posts

The EP cardiologist is recommending effexor for hyperadrenergic POTS. Heard so many nightmare stores about it and other SSRIs/SNRIs, that it's a little scary - ok, a lot scary.

When Mike was (mis) diagnosed with a seizure disorder, he had horrible side effects from those nasty anti-seizure drugs, so we're especially concerned.

Just wondering if anyone has had good luck with it, especially over a long time, and any helpful tricks for adjusting to it.

Link to comment
Share on other sites

I had awful problems with Effexor. It made my tachycardia and other symptoms much much worse. BUT, I am incredibly sensitive to drugs, so it may not be that it is bad for hyperadrenergenic POTS, just bad for me because my body doesn't much like anything. It may work well for others.

Good luck!

Angela

Link to comment
Share on other sites

It worked well for me for a couple of years. Side effects were difficulty sleeping and a 40# weight gain.

I now take Celexa (past 3 years) and that has worked the best out of the 5 I have been on.

Dawn

Link to comment
Share on other sites

i had a really severe reaction the first time that i took it. heart rate and blood pressure increased a lot and i had a severe four hour long panic attack. i suspect that i have issues with norepinephrine, so i probably shouldn't have taken a med that promotes ne in the body. i have read that dr grubb uses ssris and snris in treatment so perhaps others find it very effective.

just a caution though, my research on the internet made it seem A LOT of people who had taken effexor wished they never had due to withdrawal effects. it is famous for having horrid withdrawal, and many people say that they would have rather dealt with the symptoms that caused them to take effexor than deal with the withdrawal.

Link to comment
Share on other sites

I also had very severe negative reactions to effexor. And in fact, my docs believe I have hyperadrenergic POTS because of my adverse reaction to effexor.

but, it does seem like everyone is different when it comes to meds. If you are going to try it, I would say try it really really slowly, even more slowly than the doctors recommend (like start with the smallest-dose pill every-other day, instead of every day). And if you don't like it, go off it really slowly too.

Link to comment
Share on other sites

I saw my cardiologist recently and he confirmed I am in a hyperadrenic POTS cycle (have had POTS for long time but not always hyperadrenic). He doesn't want me on any meds as he believed in my case with my system that I'd be worse off. Which was certainly the case when I tried benzo's (xanax, ativan, valium -- not all at the same time!) last summer for 3 months. My system is ultra chemical senitive.

So for now, at least until after my holter monitor next week (though he doubts he'll change his mind) my doc isn't treating this with meds ... other than slow-mag and trying to regain the 20 pounds I lost when this got bad again last spring.

And like Mike (you mentioned) I also had bad reaction to the seizure meds the ER tried last summer. I guess my hyperadrenic flaire (shaking) looked like a seizure disorder to some people unfamiliar with dsyautonomia.

Everyone is different, and unfortunately sometimes we have to take a leap and try something before we know if it will help or harm. Pity it has to be this way. But we are each personal pioneers in this POTS journey.

Good luck on your own healing adventure.

~EM

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...